Antipsychotics causing heart thudding?

Hi!

I was wondering if anyone else here has experienced weird sensations whilst taking antipsychotics?

I have been hearing my pulse in my ear, like a wooshing sound- and my heart is thudding. Not fast, but like it’s working hard or something.
I am really worried, as normally I have no heart problems, and my blood pressure is normal (121/68 last reading a week ago).

Maybe you should be talking to a doctor about this?

2 Likes

I have had this, and I freak out and my blood pressure rises while I’m freaking.

1 Like

Yes, I have an appointment. But I really wanted to hear if this is something others experienced.
Because my tablets are imported from Italy and I can’t read the leaflet in Italien, maybe it is a side effect…:confused:

What medication is it?
I have heart problems and will be probably put on an anti-psychotic on the 15th.

1 Like

If you’re mixing antipsychotics with antidepressants, there is a rare but serious side effect called prolonged QT syndrome. Tell your doctor immediately. Call him literally now and speak to the nurse on call. It could be nothing, but it could be serious.

2 Likes

http://www.mayoclinic.org/diseases-conditions/long-qt-syndrome/basics/definition/con-20025388

1 Like

I get a heart trace every year to look for this

2 Likes

Every antipsychotic I have taken has caused a major decline in my physical vigor - both typical and atypical antipsychotics. I hate that, but it can’t be helped. I know what happens when I come off my med’s. I also feel pain in my connective tissue which I think is due to the antipsychotics. It limits how much physical activity I can engage in. As for heart trouble - they have sent me to be stress tested due to some kind of anomaly they detected in my heartbeat, but I never had any physical sensation that I actually felt because of that. I think most, if not all, antipsychotics can cause heart problems.

1 Like

I second what @ninjastar said

Tell your doctor immediately. Call him literally now and speak to the nurse on call. It could be nothing, but it could be serious.

3 Likes

I was removed off of an ap asap due to this combined with it beating faster…not sure if it was because of both or just one of them…but yea call your doc and let them know…

1 Like

i’ve been told by a friend that this is normal for some people, they will drop a beat or skip a beat but yeah ask a doc about it if you are worried, as they say it could be something or nothing, always good to get it checked,

i’ve had an ecg for my anxiety problems bc i was getting chest pains, it wasnt my heart but it was good to rule it out.

1 Like

Thanks for the input :slight_smile:

The medicine is Trilafon- a first generation medicine.
I really like it otherwise, but this heart thudding is annoying me. I have an appointment tomorrow morning, so I will know more then.

By the sounds of things on here, this can be caused by the medicine :confused:

2 Likes

I get a heart flutter from time to time. I’m on Risperdal. I should tell my doc. It is a good idea to do so.